Top 75 Migraine and Headache Questions, #37

Ask the Clinician Health Pro
  • Full Question:
    If I have been taking beta blockers for the treatment of severe migraines, should I be worried that my doctor told me to stop taking them completely as I have read that this can be dangerous?


    Answer:

    Hello;


    Beta blockers are usually discontinued slowly to avoid problems. It's difficult for us to comment on your situation, however, as Dr. Krusz has never examined you and doesn't know your medical history. Did you ask your doctor about this? You should be able to discuss this and any other question with your doctor. If your doctor isn't receptive to questions, it's time for a new doctor. Certainly, if you're uncomfortable with this and can't resolve the issue through discussion with your doctor, a second opinion is warranted.


    Add This Infographic to Your Website or Blog With This Code:

    Good luck,
    John Claude Krusz and Teri Robert



    About Ask the Clinician:

    Dr. Krusz is a recognized expert in the fields of headache and migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert. If you have a question for this section of our site, please click HERE. Accepted questions will be answered by publishing the answers here. No questions will be answered privately.


    Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.


    We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical andhealth matters, including decisions about diagnoses, medications andother treatment options, you should always consult your doctor. See full Disclaimer.

Published On: April 09, 2007